Help and Support for Hearing Loss

and other ear conditions such as tinnitus, Meniere’s disease and hyperacusis. Information on causes of hearing loss. Assistive devices for hearing impaired people.

Hormone Replacement Therapy Fort Smith AR

Local resource for hormone replacement therapy in Fort Smith, AR. Includes detailed information on local businesses that provide access to hormone replacement therapy, menopause relief, and hot flash treatments, as well as advice and content on menopause symptoms, hormone therapies, hormone balance, and perimenopause symptoms.

John David McClanahan
(479) 785-2229
3224 S 70th St
Fort Smith, AR
Specialty
Obstetrics & Gynecology

Data Provided By:
Dr.Melissa Rainwater
(479) 484-5901
7001 Rogers Ave # 502
Fort Smith, AR
Gender
F
Education
Medical School: Univ Of Ar Coll Of Med
Year of Graduation: 1996
Speciality
Gynecologist (OBGYN)
General Information
Accepting New Patients: Yes
RateMD Rating
4.6, out of 5 based on 8, reviews.

Data Provided By:
Mike Berumen
(479) 484-7100
2713 S 74th St
Fort Smith, AR
Specialty
Obstetrics & Gynecology

Data Provided By:
Jennifer Allyn Brown, MD
(501) 452-4231
6810 S T St
Fort Smith, AR
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Bowman Gray Sch Of Med Of Wake Forest Univ, Winston-Salem Nc 27157
Graduation Year: 1999

Data Provided By:
Norma Smith Basinger, MD
(479) 484-5901
7001 Rogers Ave
Fort Smith, AR
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Univ Of Sc Sch Of Med, Columbia Sc 29208
Graduation Year: 1989

Data Provided By:
Richard Paul Kradel, MD
(479) 452-2077
7001 Rogers Ave
Fort Smith, AR
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Suny-Hlth Sci Ctr At Syracuse, Coll Of Med, Syracuse Ny 13210
Graduation Year: 1965

Data Provided By:
Stephen Edgardo Torres, MD
(479) 782-5874
7001 Rogers Ave
Fort Smith, AR
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Univ Of Ok Coll Of Med, Oklahoma City Ok 73190
Graduation Year: 1982

Data Provided By:
Peter James Irwin, MD
(479) 782-8660
4015 Free Ferry Rd
Fort Smith, AR
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Univ Of Tx Med Branch Galveston, Galveston Tx 77550
Graduation Year: 1989

Data Provided By:
Mike Berumen, MD
(479) 484-5901
7001 Rogers Ave Ste 502
Fort Smith, AR
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: U Of Tx Med Sch At Houston, Houston Tx 77225
Graduation Year: 1977
Hospital
Hospital: St Edward Mercy Med Ctr, Fort Smith, Ar
Group Practice: Muylaert Berumen & Marvin

Data Provided By:
Dr.Casey Laws
(479) 484-5901
7001 Rogers Ave # 502
Fort Smith, AR
Gender
M
Education
Medical School: Wv Sch Of Osteo Med
Year of Graduation: 1994
Speciality
Gynecologist (OBGYN)
General Information
Hospital: St. Edwards
Accepting New Patients: Yes
RateMD Rating
3.9, out of 5 based on 7, reviews.

Data Provided By:
Data Provided By:

Hormone Replacement Therapy (HRT) and Ear Pain

Answers to Your Questions about Hearing Loss Issues  

  • Home
  • WebLog
June 30, 2009: 9:22 am: Dr. Neil Ototoxic Drugs

Hormone Replacement Therapy (HRT) and Ear Pain

by Neil Bauman, Ph.D.

A lady explained:

I have recently started taking HRT [hormone replacement therapy] (estrogen only) via a transdermal patch 50mcg, for the last 11 weeks. Since starting HRT I have had a constant pain deep inside my left ear, with intermittent nerve pain radiating behind the ear. It can happen anytime and last from 1 min to 1 hr to all day.

My doctor has examined my ear but can not find anything wrong. I decided to stop the HRT for one week. The pain subsided quite dramatically, however my menopausal symptoms got worse. My doctor suggested I start a lower dose 25mcg. With the lower dose, the pain is mild compared to what it was, (I can live with it), the pain behind the ear has gone and my menopausal symptoms are manageable.

Do you think HRT could have caused this ear problem?

I haven’t heard of ear pain specifically associated with HRT, although it is a reported side effect of Progesterone and a number of “hormone” drugs, so I wouldn’t be at all surprised if that is what is happening. (Incidentally, a number of antidepressants have ear pain as a side effect too—all the SSRIs for example.)

The fact that when you stopped the HRT the pain went away is very strong circumstantial evidence that the pain was indeed related to the HRT. Also, the fact that the pain came back when you restarted the HRT is strong corroborating evidence. The clincher is that taking a reduced dose gives you reduced pain.

Obviously, taking the lowest dose that will control most of your symptoms is a wise way to go. Alternately, you could dump the HRT completely and use alternate medicine—herbals, etc. which can help relieve your symptoms without the painful side effects.

--> Printer Friendly VersionPrinter Friendly Version 1 Comment

One Response

  1. carrie Says:
    after publication. --> February 20th, 2010 at 6:03 am

    I started hrt combined and within 10 days ear drumming started,I think there is a connection although my doctor says otherwise so I have now stopped hrt to see if the ear trouble subsides.

Leave a Comment

Name

Mail (will not be published)

Website

Please note: Comment moderation is enabled and may delay your comment. There is no need to resubmit your comment.

Archived Entry

  • Post Date :
  • at 9:22 am
  • Category :
  • Ototoxic Drugs
  • Do More :
  • You can leave a response , or trackback from your own site.
Resources:
Categories:
  • American Sign Language (1)
  • Assistive Devices (79)
  • Autoimmune Inner Ear Disease (AIED) (3)
  • Balance Problems (9)
  • Cell Phones (22)
  • Cochlear Implants (18)
  • Coping Strategies (82)
  • Ear Problems (11)
  • Entertainment (11)
  • Hearing (General) (9)
  • Hearing Aids (72)
  • Hearing Loss (57)
  • Large Vestibular Aq...

Click here to read more from The Center for Hearing Loss Help